Alert archive / Wisconsin / Special Weather Statements in 2009
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 23, 2009, 4:29 PM CDT for Pepin County, Pierce County, Wisconsin. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2009, 4:29 PM CDT (21:29 UTC)
- Expired
- Jun 23, 2009, 5:30 PM CDT
- In force
- 61 min
- Issued by
- NWS Twin Cities, MN
Counties Pepin County, WI, Pierce County, WI
The radar
The La Crosse radar (KARX), 109 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 2073 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS83 KMPX 232129
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
429 PM CDT TUE JUN 23 2009
MNZ078-WIZ024>026-232230-
DUNN-GOODHUE-PEPIN-PIERCE-
429 PM CDT TUE JUN 23 2009
AT 426 PM CDT...RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY
DEVELOPING NEAR LAKE CITY AND TOWARD RED WING. THESE STORMS WAS
MOVING NORTHEAST AT 20 MPH INTO WESTERN WISCONSIN.
ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 50 MPH MAY BE POSSIBLE
IF THESE STORMS CONTINUE TO DEVELOP.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
STOCKHOLM.
MAIDEN ROCK.
PLUM CITY.
PORCUPINE.
ARKANSAW.
DURAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
&&
LAT...LON 4459 9194 4459 9195 4459 9201 4444 9224
4445 9229 4472 9261 4493 9189 4459 9166
4459 9167
TIME...MOT...LOC 2127Z 240DEG 17KT 4445 9223
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 23, 3:51 PM CDT, 38 minutes earlier.
Area forecast discussion, Jun 23, 3:51 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 351 PM CDT TUE JUN 23 2009 .DISCUSSION... THUNDERSTORMS ACROSS NRN CWA AND MCS TRACKING ACROSS THE SOUTH HAS MUDDIED THE SURFACE CHART FOR NOW...BUT MAIN COLD FRONT CAN BE FOUND FROM NEAR INTERNATIONAL FALLS SW TO SOUTH CENTRAL SODAK. THIS FRONT IS PROGGED TO QUIETLY SLIP INTO THE CWA TONIGHT... STALLING OUT ACROSS NRN IOWA BY SUNRISE. MCS ACROSS THE SOUTH WILL LIKELY STABILIZE THINGS FOR THE NEXT FEW HOURS AS ITS ASSOCIATED CIRRUS SHIELD MOVES ACROSS THE CWA...BUT WITH MLCAPES BETTER THAN 1000 J/KG ACROSS MOST OF THE AREA...CAN NOT RULE OUT SEEING SCATTERED THUNDERSTORMS OVERNIGHT AHEAD OF THE COLD FRONT. NOT THINKING SEVERE THREAT WILL BE VERY LARGE AS DEEP WARM LAYER AND WEAK SHEAR SHOULD HOLD DOWN ANY HAIL THREAT. THERE MAY BE A WIND THREAT POSED BY STORMS THAT CAN LOFT ENOUGH RAIN/HAIL...BUT FEEL THESE STORMS WILL BE FEW AND FAR BETWEEN. OF COURSE THIS CIRRUS SHIELD HAS ALSO PUT A DAMPER ON TEMPERATURES THIS AFTERNOON...SO HAVE DECIDED TO CANCEL HEAT STATEMENTS WITH THIS PACKAGE. WILL LIKELY SEE SOME RECOVERY IN TEMPERATURES AS THE CIRRUS SHIELD MOVES OUT...BUT A RETURN TO HEAT INDICES ABOVE 100 LOOKS UNLIKELY. WILL LIKELY SEE ANOTHER STEAMY EVENING ACROSS THE SE HALF OF THE CWA AHEAD OF THE FRONT...WITH LOWS STRUGGLING TO GET BELOW THE 70 MARK...ESPECIALLY IN THE TWIN CITIES. FOR TOMORROW...FRONT WILL BE STALLED OUT JUST SOUTH OF AREA AND ALL GUIDANCE SENDS A COUPLE OF WAVES ALONG AND NORTH OF THE FRONT. THE FIRST IS PROGGED TO GO ACROSS OVERNIGHT INTO THE MORNING AND THE SECOND...MORE IMPRESSIVE ONE WILL GO ACROSS WEDNESDAY AFTERNOON/EVENING. FOR THE SECOND WAVE...GFS PROGS MLCAPES TO GET INTO THE 1500 AND BRINGS A 30 KT LLJ INTO CENTRAL IOWA...ALL POINTS TO THE POTENTIAL FOR ANOTHER MCS TO ROLL ACROSS NORTH OF THE FRONT. WITH PWS EXPECTED TO BE HOVERING AROUND 2 INCHES...WILL HAVE TO WATCH THE HEAVY RAIN ALONG WITH THE SEVERE THREAT ONCE AGAIN. WITH THE LLJ EXPECTED TO BE ACROSS IOWA...MAIN SEVERE THREAT LOOKS TO BE SOUTH OF THE AREA...BUT CAN NOT RULE OUT THE POTENTIAL ALONG THE I90 CORRIDOR. STILL LOOKS LIKE THURSDAY THROUGH MOST OF THE DAY FRIDAY WILL BE DRY AS SURFACE HIGH AND UPPER RIDGE MOVES OVERHEAD...BEFORE A STRONGER COLD FRONT HEADS FOR THE AREA FRIDAY NIGHT. 12Z GFS AND ECMWF HAVE SLOWED THE PROGRESSION OF THE FRONT SOME...BUT STILL LOOKS LIKE OVERNIGHT HOURS FRIDAY LOOK LIKE THE BEST TIME FOR SEE ANOTHER ROUND OF THUNDERSTORMS ACROSS THE AREA. WITH LLJ PROGGED TO BE UP NEAR 40 KTS...LOOKS LIKE WE COULD SEE ANOTHER ROUND OF SEVERE WEATHER WITH THE FRONT...BUT LIMITING FACTOR WILL BE AMOUNT OF INSTABILITY PRESENT GIVEN THE TIME OF NIGHT THE FRONT WILL BE COMING THROUGH. NW FLOW WILL SET UP BEHIND THIS FRONT ALOFT...WHICH WILL FINALLY PUSH THE FRONT WELL SOUTH OF THE AREA AND ALLOW COOLER AND DRIER AIR BACK INTO THE REGION. ECMWF KEEPS THE NORTHWEST LOOKED IN THROUGH NEXT WEEK...WHICH MAY KEEP TEMPERATURES AT OR SLIGHTLY BELOW NORMAL NEXT WEEK...WITH THE HUMID AIR STAYING AWAY. && .AVIATION.../18Z TAF ISSUANCE/ MAIN CONCERNS ARE CONVECTIVE TRENDS. ONE AREA OF CONVECTION OVER NORTHERN MN SUPPORTED BY BETTER DEEP LAYER SHEAR. ANOTHER OVER FAR SOUTHERN MN SUPPORTED BY DEEP INSTABILITY. THESE TWO COMPLEXES COULD MISS ALL THE TAF SITES...BUT WILL GO WITH IDEA THAT MORE DEVELOPMENT POSSIBLE AS SURFACE TROUGH APPROACHES. WILL INCLUDE VCNTY THUNDER KRWF TO KMSP...BUT SHOWERS ELSEWHERE. FOR NOW WILL KEEP ANY VSBY RESTRICTIONS TO MVFR 4-5SM. CIGS PRIMARILY VFR. OTHER CONCERN IS FOG LATER TONIGHT AFTER TSTM COMPLEXES MOVE OUT. GREATEST RISK FOR IFR VSBYS IS KEAU...AND KRNH. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && MPG/JPR
Hazardous weather outlook, Jun 23, 11:56 AM CDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1156 AM CDT TUE JUN 23 2009 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 241100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1156 AM CDT TUE JUN 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL MOVE ACROSS PARTS OF THE MINNESOTA OUTLOOK AREA THIS AFTERNOON...ESPECIALLY OVER CENTRAL AND SOUTH CENTRAL AREAS OF MINNESOTA. THERE IS A CHANCE OF SEVERE THUNDERSTORMS OVER THESE AREAS. THE MAIN SEVERE WEATHER THREATS WILL BE STRONG WINDS...HEAVY RAIN AND SOME HAIL. AN ISOLATED TORNADO SHOULD NOT BE RULED OUT. STRONG THUNDERSTORMS COULD MOVE INTO WEST CENTRAL WISCONSIN DURING THE EVENING...BUT THE THREAT DOES NOT APPEAR GREAT AT THIS TIME. FINALLY...THE HEAT INDEX WILL REACH NEAR 100 DEGREES OVER PARTS OF SOUTHERN MINNESOTA THIS AFTERNOON INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM CHANCES WILL CONTINUE INTO WEDNESDAY NIGHT...AND AGAIN FRIDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED IN SOUTH CENTRAL MINNESOTA.
In the hours before
Special weather statement, Jun 23, 2:06 PM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
206 PM CDT TUE JUN 23 2009
MNZ043-231930-
MORRISON-
206 PM CDT TUE JUN 23 2009
...THUNDERSTORMS MOVING OVER FAR NORTHERN MORRISON COUNTY THROUGH
230 PM CDT...
AT 205 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 5 MILES SOUTH OF PILLAGER. THIS STORM WAS MOVING
NORTHEAST AT 25 MPH.
HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CUSHING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 6
PM CDT.
&&
LAT...LON 4633 9440 4629 9434 4626 9434 4623 9439
4619 9437 4614 9455 4631 9465 4633 9458
4631 9455 4632 9449 4634 9446
TIME...MOT...LOC 1905Z 247DEG 21KT 4626 9448
TRHSpecial weather statement, Jun 23, 2:22 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
222 PM CDT TUE JUN 23 2009
MNZ042-043-232015-
MORRISON-TODD-
222 PM CDT TUE JUN 23 2009
...THUNDERSTORMS MOVING OVER MORRISON AND TODD COUNTIES THROUGH 315
PM CDT...
AT 220 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR GREY EALGE. THIS STORM WAS MOVING NORTHEAST AT 35
MPH.
HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
GREY EALGE.
BURTRUM.
SWANVILLE.
ELMDALE.
SOBIESKI.
LITTLE FALLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 6
PM CDT.
&&
LAT...LON 4615 9393 4596 9390 4577 9455 4577 9479
4587 9487 4616 9416 4616 9394
TIME...MOT...LOC 1922Z 242DEG 31KT 4583 9469
TRHSpecial weather statement, Jun 23, 2:45 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
245 PM CDT TUE JUN 23 2009
MNZ043-232045-
MORRISON-
245 PM CDT TUE JUN 23 2009
...THUNDERSTORMS MOVING OVER MORRISON COUNTY THROUGH 345 PM CDT...
AT 242 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 4 MILES WEST OF SOBIESKI. THIS STORM WAS MOVING
NORTHEAST AT 30 MPH.
HAIL UP TO NICKEL SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
SWANVILLE.
SOBIESKI.
LITTLE FALLS.
PIERZ.
LASTRUP.
HARDING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 6
PM CDT.
&&
LAT...LON 4616 9427 4616 9384 4613 9380 4608 9382
4579 9457 4587 9465 4598 9465 4617 9428
TIME...MOT...LOC 1945Z 237DEG 24KT 4592 9453
TRHSpecial weather statement, Jun 23, 2:57 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
257 PM CDT TUE JUN 23 2009
MNZ077-078-085-093-232045-
FREEBORN-GOODHUE-RICE-STEELE-
257 PM CDT TUE JUN 23 2009
...THUNDERSTORMS MOVING TRHOUGH EASTERN FREEBORN...RICE AND STEELE
COUNTIES THROUGH 345 PM CDT...
AT 256 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF RUSKIN
TO 5 MILES SOUTHEAST OF TWIN LAKES. THESE STORMS WERE MOVING EAST AT
25 MPH.
WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
GENEVA.
MOLAND.
KENYON.
BIXBY.
BLOOMING PRAIRIE.
MYRTLE.
LAT...LON 4350 9350 4355 9350 4357 9347 4360 9348
4362 9345 4365 9346 4367 9343 4427 9320
4428 9266 4419 9268 4419 9304 4350 9305
TIME...MOT...LOC 1956Z 270DEG 23KT 4418 9309 4349 9338Special weather statement, Jun 23, 3:14 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 314 PM CDT TUE JUN 23 2009 MNZ093-232100- FREEBORN- 314 PM CDT TUE JUN 23 2009 ...HEAVY RAIN OVER FREEBORN COUNTY THROUGH 400 PM CDT... AT 309 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GENEVA TO 4 MILES SOUTHEAST OF TWIN LAKES. THESE STORMS WERE MOVING SOUTHEAST AT 30 MPH. HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. THE HEAVY RAIN WILL BE MOVING OUT OF EASTERN FREEBORN COUNTY BETWEEN 330 PM AND 4 PM...WITH LIGHTER SHOWERS THROUGH 4 PM. STREET FLOODING IS EXPECTED IN AND AROUND ALBERT LEA. LAT...LON 4383 9309 4353 9307 4352 9356 4385 9349 TIME...MOT...LOC 2011Z 304DEG 40KT 4379 9328 4351 9335
Special weather statement, Jun 23, 4:29 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
429 PM CDT TUE JUN 23 2009
MNZ078-WIZ024>026-232230-
DUNN-GOODHUE-PEPIN-PIERCE-
429 PM CDT TUE JUN 23 2009
AT 426 PM CDT...RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY
DEVELOPING NEAR LAKE CITY AND TOWARD RED WING. THESE STORMS WAS
MOVING NORTHEAST AT 20 MPH INTO WESTERN WISCONSIN.
ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 50 MPH MAY BE POSSIBLE
IF THESE STORMS CONTINUE TO DEVELOP.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
STOCKHOLM.
MAIDEN ROCK.
PLUM CITY.
PORCUPINE.
ARKANSAW.
DURAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
&&
LAT...LON 4459 9194 4459 9195 4459 9201 4444 9224
4445 9229 4472 9261 4493 9189 4459 9166
4459 9167
TIME...MOT...LOC 2127Z 240DEG 17KT 4445 9223The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 3:47 AM CDT | Excessive Heat Warning | MPX | Hennepin, Ramsey | 12 hr |
| Jun 23, 3:47 AM CDT | Heat Advisory | MPX | Anoka, Blue Earth, Brown, Carver, Chippewa, Dakota and 22 more | 12 hr |
| Jun 23, 12:13 PM CDT | Special Weather Statement | MPX | Brown, Martin, Watonwan | 77 min |
| Jun 23, 12:29 PM CDT | Severe Thunderstorm Warning | MPX | Brown, Martin, Watonwan | 61 min |
| Jun 23, 12:56 PM CDT | Special Weather Statement | MPX | Blue Earth, Nicollet, Sibley | 64 min |
| Jun 23, 1:03 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Faribault, Nicollet, Sibley | 57 min |
| Jun 23, 1:48 PM CDT | Special Weather Statement | MPX | Freeborn, Le Sueur, Rice, Scott, Steele, Waseca | 72 min |
| Jun 23, 2:06 PM CDT | Special Weather Statement | MPX | Morrison | 24 min |
| Jun 23, 2:22 PM CDT | Special Weather Statement | MPX | Morrison | 53 min |
| Jun 23, 2:45 PM CDT | Special Weather Statement | MPX | Morrison | 60 min |
| Jun 23, 2:57 PM CDT | Special Weather Statement | MPX | Freeborn, Steele | 48 min |
| Jun 23, 3:14 PM CDT | Special Weather Statement | MPX | Freeborn | 46 min |
Nearby
Special Weather Statements in Wisconsin, 2009Every special weather statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.